Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 103, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 5, 2009, 9:20 AM EDT for Chattahoochee County, Muscogee County, Stewart County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2009, 9:20 AM EDT (13:20 UTC)
- Expired
- Apr 5, 2009, 10:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattahoochee County, GA, Muscogee County, GA, Stewart County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 051320
SVRFFC
GAC053-215-259-051400-
/O.NEW.KFFC.SV.W.0103.090405T1320Z-090405T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 AM EDT SUN APR 5 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
SOUTHERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
NORTHERN STEWART COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 1000 AM EDT
* AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF FORT BENNING/LAWSON ARMY AIR FIELD...MOVING EAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
FORT BENNING AND CUSSETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3219 8497 3222 8496 3222 8493 3226 8490
3231 8494 3234 8501 3238 8498 3243 8497
3247 8499 3251 8465 3218 8465 3217 8502
TIME...MOT...LOC 1320Z 265DEG 41KT 3227 8504
$$1 follow-up statement
000
WWUS52 KFFC 051339
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 AM EDT SUN APR 5 2009
GAC053-215-259-051400-
/O.CON.KFFC.SV.W.0103.000000T0000Z-090405T1400Z/
STEWART GA-CHATTAHOOCHEE GA-MUSCOGEE GA-
939 AM EDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR SOUTHERN MUSCOGEE...CHATTAHOOCHEE AND NORTHERN STEWART
COUNTIES...
AT 934 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
JAMESTOWN/SOUTH FORT BENNING...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
FORT BENNING...CUSSETA...CHRISTOPHER...RENFROE...MANTA AND
EELBECK/WEST FORT BENNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RUSSELL COUNTY EMERGENCY MANAGEMENT REPORTED GOLFBALL SIZED HAIL AS
THIS STORM MOVED THROUGH THE COUNTY. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3219 8497 3222 8496 3222 8493 3226 8490
3231 8494 3234 8501 3238 8498 3243 8497
3247 8499 3251 8465 3218 8465 3217 8502
TIME...MOT...LOC 1337Z 264DEG 40KT 3229 8482
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 5:35 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 5, 5:35 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 AM EDT SUN APR 5 2009 .SHORT TERM /TODAY THROUGH MONDAY/... STRONG COLD FRONT APPROACHES THE AREA TODAY AND MOVES ACROSS THE AREA TONIGHT. SPC INDICATING SLIGHT RISK FOR SEVERE STORMS ACROSS MAINLY CENTRAL GA BUT YOU CAN NOT RULE OUT SEVERE STORMS FOR N GA AS WELL. COLD AND WINDY AIRMASS BEHIND FRONT. WILL ISSUE A WIND ADVISORY STARTING LATE TONIGHT INTO MONDAY NIGHT. WRAP AROUND MOISTURE WILL KEEP A CHANCE OF SHOWERS IN THE FORECAST FOR N GA THROUGHOUT MONDAY. AIRMASS GETTING COLD ENOUGH FOR SNOW SHOWERS MONDAY NIGHT WITH FLURRIES POSSIBLE AS FAR S AS CENTRAL GA. IF THERE IS ENOUGH MOISTURE WHEN THE AIRMASS GETS COLD ENOUGH MONDAY NIGHT...THERE COULD BE SOME ACCUMULATIONS ACROSS PARTS OF N GA. ALSO EXPECTING MANY LOW TEMPERATURES IN THE 28 TO 32 DEGREE RANGE TUESDAY MORNING AND EVEN A FEW DEGREES COLDER IN THE N GA MOUNTAINS. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /TUESDAY THROUGH SATURDAY/... ANOTHER COLDER THAN NORMAL AND WINDY DAY IN STORE FOR TUESDAY. COULD BE ENOUGH MOISTURE OVER THE AREA FOR FLURRIES TO START THE DAY AS FAR S AS CENTRAL GA. ANOTHER COLD NIGHT IS EXPECTED TUESDAY NIGHT WITH LOWS IN THE 20S TO LOWER 30S WITH LESS WIND. THE NEXT FRONT BEGINS TO AFFECT THE AREA LATE THURSDAY AND LOOKS TO MOVE ACROSS THE AREA LATE FRIDAY INTO SATURDAY. && .FIRE WEATHER... 10 HOUR FUELS DRIED TO CRITICAL VALUES ACROSS THE AREA SATURDAY. HOWEVER...LOW RHS ABOVE 40 PERCENT MOST AREAS TODAY WITH WINDS AROUND 10 MPH AND SOME CHANCE FOR SHOWERS AND THUNDERSTORMS. && .AVIATION... GFS/NAM BOTH SHOW LOW LEVEL MOISTURE...NOW OVER SRN ALABAMA/NRN FLORIDA...SPREADING NORTHEAST INTO THE FORECAST AREA THROUGH 18Z. CIGS CURRENTLY BELOW 500 FEET OVER MOST OF THE AREA AND FEEL THIS WILL MAKE IT INTO THE CSG AREA...WITH THE 1500-2500 FT CLOUDS MOVING INTO THE MCN/ATL AREAS BETWEEN 15Z AND 18Z. THESE CLOUDS SHOULD HOLD OVER THE REGION UNTIL FROPA WHICH SHOULD BE IN THE ATL/CSG AREA AROUND 06Z AND THE AHN/MCN AREA BETWEEN 08Z-09Z. A FEW TSTORMS THAT WERE OVER CENTRAL/NORTHEAST AL HAVE DISSIPATED HOWEVER ANOTHER AREA HAS DEVELOPED ALONG THE AL/MS BORDER. THESE ARE DEVELOPING ALONG WEAK VORT LOBES THAT ARE MOVING RAPIDLY IN THE FLOW. WHILE THERE COULD BE T-STORMS JUST ABOUT ANY TIME DURING THE DAY...AT THIS TIME WILL GO WITH VCSH OR TEMPO SHRA AND ADD CB TO THE CLOUDS UNTIL 00Z. AFTER 00Z FEEL THERE IS A GOOD THREAT OF THUNDER AND WILL KEEP THUNDER FOR THIS EVENING UNTIL FROPA. BEHIND THE FRONT...VERY STRONG CAA WILL INCREASE THE WINDS TO 15 TO 25 KTS LATER TONIGHT AND HIGHER AFTER 12Z MONDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 76 52 55 32 51 / 40 70 30 20 10 ATLANTA 73 46 50 30 48 / 40 70 20 20 10 BLAIRSVILLE 72 43 43 26 42 / 30 80 30 50 10 CARTERSVILLE 75 45 45 29 47 / 40 70 20 40 10 COLUMBUS 75 51 56 32 52 / 60 70 20 10 10 GAINESVILLE 73 48 50 30 47 / 40 80 30 40 10 MACON 77 55 61 32 54 / 60 70 20 10 10 ROME 76 45 47 30 47 / 40 80 30 40 10 PEACHTREE CITY 74 48 51 29 49 / 50 70 20 10 10 VIDALIA 78 63 66 35 51 / 60 60 30 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 AM MONDAY TO 2 AM EDT TUESDAY FOR N AND CENTRAL GA. && BDL
Hazardous weather outlook, Apr 5, 9:10 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 910 AM EDT SUN APR 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 910 AM EDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE STORMS LIKELY THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A STRONG SPRING STORM SYSTEM WILL CONTINUE TO DEEPEN AS IT MOVES ACROSS THE MID MISSISSIPPI VALLEY TODAY. AS THIS MOVES INTO THE UPPER OHIO VALLEY...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS ALONG WITH CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DISCUSSION... GULF MOISTURE WILL BE SPREADING OVER THE REGION THIS MORNING AS EVIDENT BY THE LOW LEVEL CLOUDS AND ISOLATED THUNDERSTORMS SPREADING OVER ALABAMA AND INTO PARTS OF WESTERN GEORGIA. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVES INTO THE TENNESSEE VALLEY THIS AFTERNOON...THE ATMOSPHERE WILL RAPIDLY DESTABILIZE. CAPES WILL INCREASE TO 1500 TO 2000 AHEAD OF THE COLD FRONT WITH LIFTED INDEX VALUES DECREASING TO AROUND -5. SEVERE THUNDERSTORMS WILL BE ISOLATED DURING THE AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA...HOWEVER AS THE FRONT BEGINS TO MOVE INTO THE STATE...SEVERE THUNDERSTORMS WILL BE A LITTLE MORE NUMEROUS...BEGINNING LATE THIS AFTERNOON AND EVENING OVER NORTHWEST GEORGIA...AND SPREADING SOUTHEAST THROUGH EARLY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG GUSTY WINDS WILL OCCUR MONDAY AND TUESDAY. FOR MORE INFORMATION ON THE WINDS SEE THE LATEST WIND ADVISORY STATEMENT. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION...ESPECIALLY THIS EVENING AND TONIGHT.
In the hours before
Special weather statement, Apr 5, 9:14 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 914 AM EDT SUN APR 5 2009 GAZ089>091-102-103-051400- 914 AM EDT SUN APR 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WEBSTER...STEWART...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES UNTIL 1000 AM EDT... AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF FORT BENNING/LAWSON ARMY AIR FIELD...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WEBSTER...STEWART...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES THROUGH 1000 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORT BENNING/LAWSON ARMY AIR FIELD...BATTLE PARK...CUSTER ROAD TERRACE...LOUVALE...JAMESTOWN/SOUTH FORT BENNING...CHRISTOPHER... CUSSETA...BROOKLYN...RENFROE...MANTA...SEMINOLE AND ZELLOBEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THIS STORM.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:15 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 63 hr |
| Apr 5, 9:53 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.